Coastal Flood, New Castle
- When
- November 8, 12:00 PM EST to 3:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
The combination of an onshore and up the Delaware Bay flow and fresh water run-off from heavy rain caused minor tidal flooding along the Delaware River and tidal sections of its tributaries during the afternoon high tide on the 8th. 37 feet above mean lower low water at Reedy Island (New Castle County).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of an onshore and up the Delaware Bay flow and fresh water run-off from heavy rain caused minor tidal flooding along the Delaware River and tidal sections of its tributaries during the afternoon high tide on the 8th. High tide reached 7.37 feet above mean lower low water at Reedy Island (New Castle County). Minor tidal flooding starts at 7.2 feet above mean lower low water. |The low pressure system that caused the onshore flow passed just southeast of the Delaware and southern New Jersey coasts during the afternoon of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 8, 9:30 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EST WED NOV 8 2006
.UPDATE...
ON THE MARINE WE UPDATED THE SEAS TO INCREASE THEM BASED ON OBS DATA
AND THE THINKING THAT WITH THE LOW APPROACHING THE SEAS WILL
CONTINUE TO INCREASE. WE ALSO INCREASED GUSTS TO REFLECT THE HIGHER
GUSTS TO 30 KT BEING OBS.
OVER THE LAND, LATEST GUIDANCE SUGGESTS THE HEAVY RAIN MAY ALSO
SPREAD A BIT FARTHER N/W INTO NW NJ AND PERHAPS NE PA. THE UPPER
TROUGH HAS AN EMBEDDED SHORT WAVE WITHIN THE DIFLUENT AREA ALOFT.
WITH AN INVERTED TROUGH OVER WRN NJ, THE PCPN COULD KEEP ROTATING
INTO NRN NJ. HEAVY RAIN HAS ALREADY BEEN OBS OVER AREAS W OF PHL AND
THE RADAR ESTIMATES ARE GENLY REASONABLE WITH 1-3 INCHES IN THIS
AREA. CURRENT ZFP FCST LOOKS REASONABLE FOR NOW.
GORSE/RNS
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...
THE RAIN HAS ARRIVED CWA-WIDE WITH THE HEAVIEST MOVING INTO
SOUTHEAST PA. THIS CORRESPONDS VERY WELL WITH THE H7 GFS OMEGA
FIELDS. THESE SAME FIELDS SHIFT NORTH BY MIDDAY OVER OUR CENTRAL
ZONES, THEN NORTHEAST INTO CONNECTICUT BY THIS EVENING. THE BEST
FRONTOGENETICAL FORCING AND ISENTROPIC LIFT PRETTY MUCH DO THE SAME.
THE EXISTING FLOOD WATCH WILL REMAIN IN TACT.
THE HEAVIEST RAINFALL WILL OCCUR THIS MORNING INTO EARLY THIS
AFTERNOON AS THE ABOVE MENTIONED FEATURES SHIFT TO THE NORTHEAST.
THE RAINS WILL END TONIGHT.
AS FOR TEMPERATURES, MOST STAT DATA SETS ARE QUITE COMPARABLE. H8
TEMPS ARE FORECAST TO RISE INTO THE 10-14 DEGREES C RANGE BY THIS
AFTERNOON AND REMAIN THERE THROUGH TOMORROW. BECAUSE OF THIS,
TODAYS TEMPERATURES WILL BE SIMILAR TO YESTERDAY, EVEN WITH ALL
THE CLOUD COVER. WITH MORE SUN AROUND, AFTERNOON HIGHS TOMORROW ARE
FORECAST TO BE IN THE 60S TO AROUND 70, ABOUT 10 DEGREES ABOVE
NORMAL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HPC GUIDANCE, WHICH RESEMBLED FAIRLY CLOSELY THE 06Z GFS, WAS
ADHERED TO THIS PACKAGE. HIGH PRES BUILDING IN THU NIGHT INTO FRI,
THEN MOVING OFF THE COAST FOR SAT. A COLD FRONT IS FORECAST TO MOVE
ACROSS THE REGION SAT NIGHT, THEN HIGH PRES FOR SUN INTO TUE. TEMPS
ARE FORECAST TO BE ABOVE NORMAL PRIOR TO THE COLD FRONT, THEN DROP
TO NEAR NORMAL IN THE POST-FRONTAL REGIME.
&&
.AVIATION...
PREVAILING CONDITIONS WILL BE IFR TO LIFR FOR THE NEXT 24 HOUR
PERIOD DUE TO EITHER CIG OR VSBY, OR BOTH. LARGE AREA OF RAIN,
OCCASIONALLY IS MOVING NORTH FROM THE LOW ALONG THE MID ATLANTIC
COAST. A STEADY ONSHORE WIND FROM THE EAST AND SOUTHEAST WILL KEEP
THE MOISTURE OVER THE FLYING AREA. SPECIAL VFR ON TOP WILL ALSO BE
DIFFICULT WITH CLDS ALL THE WAY UP. WITH ALL THIS MOISTURE HERE IS A
LOOK AT THE FREEZING LEVEL FOR PHL AND IPT GIVEN IN 6 HOUR INTERVALS
FROM 08/12Z THROUGH 10/12Z - THE FIRST IS THE HEIGHT AND SECOND THE
RH AT THAT LEVEL.
PHL 09395 11495 12760 11655 12080 12815 12850 12630 13120
IPT 09795 09995 10695 11930 12320 12545 12655 12920 12335
AS YOU CAN SEE THE FRZL LVL PRETTY MUCH AOA 10,000 FT
LOOKS LIKE THE CHC FOR SOME WIND SHEAR AS THE LOW APPROACHES THIS
AFTERNOON SO THIS WILL BE REFLECTED IN THE 12Z TAFS.
&&
.MARINE...
COASTAL LOW WILL BE OVER NAGGS HEAD NC BY 12Z WITH A SE WIND THAT IS
GUSTING IN OUR WATERS TO 20 KT WHILE WINDS IN THE LOWER DELMARVA ARE
GUSTING TO NEAR GALE FORCES. AS THE LOW TRACKS NE SO TO WILL THE
BAND OF STRONG WINDS AND WELL HAVE GUSTY CONDITIONS THIS AFTERNOON
WITH RISING SEAS. SEAS AT 44009 ARE 4 FEET EVERY 8 SECONDS BUT AT
VIRGINIA BEACH THEY ARE 12 FT EVERY 9 SECONDS.
OUR WAVE WATCH MODEL IS PROJECTING 10 TO 11 FT SEAS FROM DAYBREAK
THROUGH THIS EVENING HOUR AND NOT FALLING BELOW 5 FT UNTIL 3 AM ON
THE 10TH. 11 FT SEAS AT 44009 WOULD BE A RESULT OF A SE WIND ON THE
ORDER OF 30 KTS. SO SCA ARE UP AND WILL REMAIN UP INTO FRIDAY.
CONDITIONS ON THE BAY WILL IMPROVE SEA WISE SO SCA THERE WILL COME
DOWN THERE TONIGHT. THE LOW WILL MOVE TO CAPE COD LATE TONIGHT AND
THE WINDS BEGIN A TURN TO THE NORTH AND NORTHWEST.
THE AIR BEHIND THE LOW IS NOT THAT COLD SO NOT A GREAT DEAL OF POST
FRONTAL GUSTINESS WITH THE WARMER AIR RIDING OVER THE COOL SSTS.
ONE THING, IF YOU ARE IN THE BAY AND NEARSHORE, THE RAIN IS GOING TO
BE VERY HEAVY AT TIMES.
&&
.TIDES...
TIDAL DEPARTURES MAY REACH 1 TO 1 1/2 FT ABOVE NORMAL TODAY WITH
A MODERATE ONSHORE FLOW. SOME MINOR TIDAL FLOODING MAY OCCUR IN THE
MOST SUSCEPTIBLE AREAS. A COASTAL FLOOD ADVISORY WILL CONTINUE
THROUGH THE LIFE OF THIS STORM. HIGH TIDES OCCUR BETWEEN 9 AND 11 AM
ON THE NEW JERSEY AND DELAWARE OCEAN FRONTS. THEY ARE AN HOUR OR TWO
LATER ON THE BACK BAYS AND ON THE LOWER DELAWARE BAY. WITH THE
STRONG ONSHORE FLOW, WATER WILL BE PUSHED UP THE BAY AND INTO THE
DELAWARE RIVER. HIGH TIDE AT PHILADELPHIA WILL OCCUR AT 336 PM.
TOMORROWS HIGH TIDE CYCLE SHOULD BE THE ONLY ONE OF CONCERN. THE
FOLLOWING HIGH TIDE IS ASTRONOMICALLY LOWER AND THE WIND DIRECTION
WILL SWING AROUND TO A NORTHERLY DIRECTION AS THE LOW PULLS OFF.
AS OF 3 AM, NOT SEE MUCH REFLECTION IN THE TIDES TO RUN UP, BUT
WEVE YET TO SEE MUCH OF A WIND INCREASE ALONG THE SHORE YET.
NONETHELESS, GENTLE AS IT SEEMS, THE TRAJECTORY OF THE WIND IS
ENOUGH TO BEGIN TRANSPORTING SOME OF THE WATERS INTO THE BACK BAYS
AND THEY SHOULD SHOW A RESPONSE LATER THIS MORNING.
THIS IS NOT BE NEAR THE HEIGHTS OR EXTENT OF THE LAST EVENT WHICH
OCCURRED BACK ON OCTOBER 8.
&&
.HYDROLOGY...
BASIN WIDE AVERAGE RAINFALL AMOUNTS ARE FORECAST TO RANGE BETWEEN 1
AND 2 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE (UP TO 2.5
INCHES). BECAUSE OF THESE AMOUNTS, THE MORE FLOOD-PRONE STREAMS MAY
END UP OVER THEIR BANKS. THE FLOOD WATCH WILL REMAIN IN PLACE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ060-067>071 UNTIL 1 AM THURSDAY.
...COASTAL FLOOD ADVISORY FOR PAZ070-071 FROM NOON WEDNESDAY TO 5
PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ008>010-012-015-017>019 UNTIL 1 AM THURSDAY.
...COASTAL FLOOD ADVISORY FOR NJZ012>014-020>027 FROM 7 AM
WEDNESDAY TO 1 PM WEDNESDAY.
...COASTAL FLOOD ADVISORY FOR NJZ016>019 FROM NOON WEDNESDAY TO 5
PM WEDNESDAY.
DE...COASTAL FLOOD ADVISORY FOR DEZ001 FROM NOON WEDNESDAY TO 5 PM
WEDNESDAY.
...FLOOD WATCH FOR DEZ001 UNTIL 1 AM THURSDAY.
...COASTAL FLOOD ADVISORY FOR DEZ002>004 FROM 7 AM WEDNESDAY TO 1
PM WEDNESDAY.
MD...FLOOD WATCH FOR MDZ008 UNTIL 1 AM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430 UNTIL 6 AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ431-450>455 UNTIL NOON FRIDAY.
&&
SHORT TERM...KRUZDLO
LONG TERM...DELISI/HPC
AVIATION...EBERWINE
MARINE...EBERWINE
TIDES...EBERWINE
HYDROLOGY...KRUZDLOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 456 AM EST WED NOV 8 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-091000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 456 AM EST WED NOV 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL SHIFT NORTHEAST TODAY FROM THE CAROLINAS TO OFF THE NEW JERSEY COAST. AS IT DOES SO, A HEAVY AND STEADY RAIN WILL OCCUR ACROSS THE REGION. A FLOOD WATCH HAS BEEN POSTED FOR PARTS OF THE AREA. PLEASE REFER TO PHLFFAPHI FOR THE LATEST INFORMATION CONCERNING THE WATCH. A COASTAL FLOOD ADVISORY HAS ALSO BEEN POSTED. MINOR TIDAL FLOODING IS POSSIBLE ALONG THE OCEAN FRONT, THE DELAWARE BAY, AND THE TIDAL PORTION OF THE DELAWARE RIVER. PLEASE REFER TO THE LATEST PHLCFWPHI FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KRUZDLO
The national radar mosaic for the moment the first event began.
1 coastal flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6211.